Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


LOSS OF APPETITE
Sep 20, 2003

MY 68YRS OLD MOTHER DIAGNOSED BEING HIV+ 2000 HAS LOST A LOT A WEIGHT SHE HAS NO APPETITE LOOKS LIKE A WALKING CORPSE SHE WAS A 280 5"0 WHO NOW IS ABOUT 135LBS IF THAT HOW CAN HER APPETITE COME BACK AND GAIN WEIGHT AGAIN?

Response from Mr. Vergel

There are many causes for lost of appetite. Depression, medications, illness, lack of taste, and others can cause this problem.

Have her talk to her doctor to ensure that she is not suffering from depression or to see if there is no underlying cause for her lack of appetite.

There are prescription medications that increase appetite like Marinol ( which has THC- the active ingredient of marijuana that increases appetite), Megace ( which I have strong biases against since it increases fat, causes blood clots, can cause avascular necrosis ( joint bone death), and hyperglycemia), and an anti-depressant called Remeron ( which can make one sedated and can have interactions with protease inhibitors).

B-12 and zinc defficiencies may also cause lack of appetite and loss of taste.

Go with her to the doctor and make sure you guys talk to him/her about all options.

Nelson



Previous
glad not on steroids
Next
HCG for HRT induced testicular atrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement